MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the seizure was related to tumor progression and possible radiation effect and unrelated to optune therapy.Risk factors for seizure in this patient include: concomitant temozolomide (convulsions are listed as among the most common adverse reactions.Source: temozolomide prescribing information).Seizures were reported as adverse events in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (22% and 21% in optune/tmz and tmz arms respectively).None of these seizures were considered device or chemotherapy related by investigators.Seizures are a known complication of gbm and have been reported as the presentation symptom in 27% of cases.During the course of the disease, 51% of patients will experience seizures (clin neurol neurosurg.2015; 139:166-171).
 
Event or Problem Description
Novocure received a report that the patient had been hospitalized on (b)(6) 2022, due to a seizure.Optune therapy was temporarily discontinued.The patient experienced an acute onset of seizure like activity with right sided weakness.The patient's family called emergency medical services and upon arrival, the patient experienced another 30 second episode of flaccidity on the right side with incoherent speech and postictal phase.The patient did not have a history of seizures and was admitted for observation.The patient's neuro-oncologist recommended initiation of anti-seizure medication (levetiracetam 500 mg bid).The patient had no further seizure like activity while hospitalized.On (b)(6) 2022, the patient was discharged home.Per the prescribing physician, the cause of the event was most likely due to radiation effect versus tumor progression.He additionally stated, he could not entirely exclude a contribution of optune to the event.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key15114651
Report Number3010457505-2022-00214
Device Sequence Number5589545
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATORVASTATIN; CITALOPRAM; CLOBETASOL TOPICAL SPRAY; CYCLOBENZAPRINE; FAMOTIDINE; LORAZEPAM; LOSARTAN; ONDANSETRON; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexFemale